Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have endometrial tuberculosis. High SGPT level. Do these levels indicate liver damage?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hello Doctor,
My wife is diagnosed with a mild endometrial tuberculosis on July 24th 2012. The doctor has prescribed TB medicine for 4 months. After first month, he asked to get a liver test done, and found that the SGPT is high at 164. He later changed the drug (in the first month she was using 4 tablets, 3 kinds of drugs), and from the second month she started using Streptomycin injections (taking since last 10 days), and the doctor again asked to XXXXXXX tomorrow. She was asked to get the liver test done twice, on the 5th day and on the 10th day. On the fifth day, the SGPT level was 363 and other levels were in normal range. She is going to consult the doctor once again tomorrow, and she has to get the liver test done once again. I fear that this time the SGPT level still goes high. Tomorrow is the 10th day of her second drug (Streptomycin injections).
In the last report (5 days back test report) her SGPT was 363, SGOT 184, Belirubin 0.3, Conjugated Belirubin 0.1, UnConjugated Belirubin 0.2, Alkaline Phospheatase 69, Total Protien 7.4, Glodulin 3.4, Gama GGT 43.
Does these levels indicate that her liver will get damaged? I am very much concerned now although I see no other option for her, but she has to continue the TB drugs. Please advise.
Posted Tue, 25 Sep 2012 in Liver and Gall Bladder
Answered by Dr. Ram Choudhary 22 minutes later
Thanks for posting your query.
Your wife is having drug induced hepatitis which is particularly common problem because the anti tubercular drugs particularly rifampicin and isoniazid cause liver damage in some susceptible persons.
Your wife has markedly increased levels of liver enzymes and a rising trend of levels indicates that the drugs need to stop.
She must be put on a modified regimen of TB drugs called Modified ATT in which Rifampicin and Isoniazid are replaced by two different drugs which are not hepatotoxic.
The treatment needs to be continued for six to nine months depending on the response and condition of the patients.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
I wish your wife a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor